MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWER-TRIALYSIS SHORT-TERM CURVED EXTENSION DIALYSIS CATHETER KIT 13F 15CM TL; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED

BARD ACCESS SYSTEMS POWER-TRIALYSIS SHORT-TERM CURVED EXTENSION DIALYSIS CATHETER KIT 13F 15CM TL; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Model Number 5613150
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak where the catheter meets the hub of the bifurcation was inconclusive due to the sample condition.One 24fr power-trialysis catheter was returned for investigation.The implicated product was a 15cm powertrialysis.The catheter exhibited evidence of use.Blood residue was observed around the rotatable suture wing.The venous and arterial extension legs were discolored.A yellow injection cap, which was not included in the catheter kit, was attached to the blue venous connector.A functional test revealed no leaks in any part of the power-trialysis catheter.The only leak observed was in the yellow injection cap.Fluid was leaking at the interface between the clear threaded portion of the injection cap and the yellow portion of the injection cap.Since the complainant provided a product code for a 15cm catheter and returned a 24cm catheter that didn¿t leak, the complaint was inconclusive.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that the line was in less than 24 hours before it was found to be leaking where the catheter meets the hub of the bifurcation.The line was pulled and another 24 cm catheter was placed.The patient references two 24 cm catheters being placed, yet the product information provided for the first/defective device indicates a 15cm catheter; that inconsistency remains as no further clarification has been provided at this time.No patient injury indicated.

Brand Name
POWER-TRIALYSIS SHORT-TERM CURVED EXTENSION DIALYSIS CATHETER KIT 13F 15CM TL
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7770625
Report Number3006260740-2018-02024
Device Sequence Number1794262
Product Code NIE
UDI-Device Identifier00801741041945
UDI-Public(01)00801741041945
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5613150
Device Catalogue Number5613150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2018
Initial Report FDA Received Date08/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1